MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002020X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 2mm 20cm saber balloon was noted to have ruptured below rbp.The procedure was completed with the use of a non-cordis high pressure balloon.There was no reported injury to the patient.The procedure was a balloon dilatation of the lower extremity.The lesion was at the p1 segment of the popliteal artery.The device was stored and handled per the instructions for use.The product was prepped properly according to the ifu.The device was prepped normally and was able to maintain negative pressure.There were no anomalies noted to the device when it was removed from the packaging.There was no difficulty removing the product from the packaging, removing the product from the hoop, and the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the device into the patient.The lesion was noted to have severe calcification with moderate tortuosity.The lesion was noted to have a 90% stenosis.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82275915 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the 2mm 20cm saber percutaneous transluminal angioplasty balloon catheter was noted to have ruptured below rbp.The procedure was completed with the use of a non-cordis high pressure balloon.There was no reported injury to the patient.The procedure was a balloon dilatation of the lower extremity.The lesion was at the p1 segment of the popliteal artery.The lesion was noted to have severe calcification with moderate tortuosity and a 90% stenosis.The device was stored and handled per the instructions for use.The product was prepped properly according to the ifu.The device was prepped normally and was able to maintain negative pressure.There were no anomalies noted to the device when it was removed from the packaging.There was no difficulty removing the product from the packaging, removing the product from the hoop, or the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the device into the patient.The product was returned for analysis.A non-sterile saber 2mm x 20cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected, and no damage was observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.During this test, a leak was observed in the body of the balloon.Insertion/withdrawal testing was performed successfully with no resistance or friction conditions.Sem analysis was executed to observe the surface area where the leak was observed during functional testing.A puncture in the affected zone was observed along with secondary scratch marks.These damages indicate the balloon material was damaged with a sharp edge or mechanical damage.A product history record (phr) review of lot 82275915 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst- at/below rbp¿ was confirmed during device analysis.However, the exact cause could not be determined.The balloon material was noted to have a punctured condition with scratch marks noted to the outer portion of the balloon.Vessel characteristics of severe calcification with moderate tortuosity and stenosis likely contributed to the reported event based on the analysis findings.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the calcified/stenosed lesion or upon inflation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18503713
Report Number3007635982-2024-00009
Device Sequence Number18130260
Product Code LIT
UDI-Device Identifier20705032069219
UDI-Public(01)20705032069219(17)260531(10)82275915
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue Number48002020X
Device Lot Number82275915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POCO: MUSTUNG.
Patient Age73 YR
Patient SexFemale